Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 20, NWS Cheyenne, WY

December 9, 20104 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 9, 2010, 9:14 PM MST for 4 counties in Wyoming. It took effect at Dec 10, 2010, 5:00 AM MST. It was in force for 15 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 9, 2010, 9:14 PM MST (04:14 UTC)
In effect from
Dec 10, 2010, 5:00 AM MST
Expired
Dec 10, 2010, 8:00 PM MST
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 10, 5:10 AM MSTNON-TSTM WND GST 60Bordeaux, WY
Dec 10, 11:30 AM MSTNON-TSTM WND GST 6313 Sw Cheyenne, WYHIGHEST GUST SO FAR. REPORTED FROM UNION PACIFIC RAILROAD SENSOR AT EMKAY. SUSTAINED WIND AT OR ABOVE 40 MPH FROM 1130 AM TO PRESENT TIME.
Dec 10, 11:30 AM MSTNON-TSTM WND GST 634 Ese I-80 Exit 345, WYTHIS IS UP226 AT EMKAY. SUSTAINED WIND 41 MPH.
Dec 10, 11:41 AM MSTNON-TSTM WND GST 63Arlington, WYSUSTAINED WIND 40 MPH.
Dec 10, 11:41 AM MSTNON-TSTM WND GST 63Bordeaux, WYSUSTAINED WIND 40 MPH.
Dec 10, 12:06 PM MSTHIGH SUST WINDS 40Arlington, WY
Dec 10, 12:31 PM MSTNON-TSTM WND GST 63Arlington, WYWIND SPEED GUST 63 MPH FROM 1226 PM TO 1231 PM.
Dec 10, 12:51 PM MSTNON-TSTM WND GST 578 Ssw Cheyenne, WYSUSTAINED WINDS HAVE BEEN AT OR ABOVE 40 MPH FROM 1246 PM TO PRESENT TIME. REPORTED FROM WYO HILL SENSOR.
Dec 10, 12:58 PM MSTHIGH SUST WINDS 41Laramie, WY
Dec 10, 1:11 PM MSTNON-TSTM WND GST 60Arlington, WYSUSTAINED WINDS HAVE BEEN AT OR ABOVE 40 MPH FROM 1136 AM TO PRESENT TIME.
Dec 10, 1:35 PM MSTNON-TSTM WND GST 58Cheyenne, WYHIGHEST GUST SO FAR.
Dec 10, 2:50 PM MSTNON-TSTM WND GST 58Bordeaux, WYA GUST OF 61 MPH OCCURRED AT 255 PM AND 300 PM...MAKING THAT THE HIGHEST GUST SO FAR.
Dec 10, 3:11 PM MSTNON-TSTM WND GST 58Skyline, WYHIGHEST SO FAR. SUSTAINED WINDS WERE 40 MPH.
Dec 10, 3:44 PM MSTNON-TSTM WND GST 6211 Sse Garrett, WYDODGE CREEK RAWS. STRONGEST GUST OF THE DAY. SUSTAINED WIND AT TIME OF THE OBSERVATION WERE NW AT 39 MPH.
Dec 10, 3:50 PM MSTNON-TSTM WND GST 57Whitaker, WYSUSTAINED WINDS OF 43 MPH. HIGHEST GUST SO FAR.
Dec 10, 6:44 PM MSTNON-TSTM WND GST 5911 Sse Garrett, WYDODGE CREEK RAWS. HIGHEST GUST SINCE 344 PM MST.
Dec 10, 7:00 PM MSTSNOW 1.5South Brush Creek, WYSOUTH BRUSH CREEK SNOTEL. ELEV. 8440. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.1 BETWEEN 4 PM AND 7 PM MST FRIDAY.
Dec 10, 7:00 PM MSTSNOW 3Crow Creek, WYCROW CREEK SNOTEL. ELEV. 8330. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.2 BETWEEN 8 AM AND 7 PM MST FRIDAY.
Dec 10, 7:00 PM MSTSNOW 3Divide Peak, WYDIVIDE PEAK SNOTEL. ELEV. 8880. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.2 BETWEEN 9 AM TO 7 PM MST FRIDAY.
Dec 10, 7:00 PM MSTSNOW 3North French Creek, WYNORTH FRENCH CREEK SNOTEL. ELEV. 10130. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.2 BETWEEN 2 PM AND 7 PM MST FRIDAY.
Dec 10, 7:00 PM MSTSNOW 3Windy Peak, WYWINDY PEAK SNOTEL. ELEV. 7900. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.2 BETWEEN 11 AM AND 7 PM MST FRIDAY.
Dec 10, 7:00 PM MSTSNOW 52 Ne Rob Roy Reservoir, WYCINNABAR PARK SNOTEL. ELEV. 9574. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.3 BETWEEN 8 AM AND 7 PM FRIDAY.
Dec 10, 7:00 PM MSTSNOW 5Battle Mountain, WYBATTLE MOUNTAIN SNOTEL. ELEV. 7440. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.3 BETWEEN 9 AM AND 7 PM MST FRIDAY.
Dec 10, 7:00 PM MSTSNOW 5Sage Creek Basin, WYSAGE CREEK BASIN SNOTEL. ELEV. 7850. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.3 BETWEEN 8 AM AND 7 PM FRIDAY.
Dec 10, 7:00 PM MSTSNOW 5Sand Lake, WYSAND LAKE SNOTEL. ELEV. 10050. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.3 BETWEEN 3 AM AND 7 PM MST FRIDAY.
Dec 10, 7:00 PM MSTSNOW 6Brooklyn Lake, WYBROOKLYN LAKE SNOTEL. ELEV. 10240. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.4 BETWEEN 10 AM AND 7 PM FRIDAY.
Dec 10, 7:00 PM MSTSNOW 7.5Webber Springs, WYWEBBER SPRINGS SNOTEL. ELEV. 9250. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.5 BETWEEN 9 AM TO 7 PM MST FRIDAY.
Dec 10, 7:00 PM MSTSNOW 9Old Battle, WYOLD BATTLE SNOTEL. ELEV. 10000. SNOW RATIO 15 TO 1. SNOW WATER EQUIVALENT 0.6 BETWEEN 9 AM AND 7 PM MST FRIDAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2010-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2010-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WWUS75 KCYS 100414
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
914 PM MST THU DEC 9 2010

...HIGH WIND WARNING FROM 5 AM FRIDAY MORNING THROUGH 8 PM FRIDAY
EVENING...

.VERY STRONG WINDS ARE EXPECTED TO DEVELOP BY SUNRISE FRIDAY AS A
STRONG LOW PRESSURE TO THE EAST...COMBINED WITH A STRONG HIGH
PRESSURE TO THE WEST...CREATE A TIGHT SURFACE PRESSURE GRADIENT
ACROSS PORTIONS OF SOUTHEAST WYOMING. THE MAIN AREAS IMPACTED BY 
THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA.

WYZ104-106-110-116-117-101215-
/O.NEW.KCYS.HW.W.0020.101210T1200Z-101211T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
914 PM MST THU DEC 9 2010

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM MST FRIDAY. 

* TIMING...5 AM THROUGH 8 PM FRIDAY.

* WINDS...WEST WINDS OF 35 TO 45 WITH GUSTS IN EXCESS OF 60 MPH
  LIKELY NEAR BORDEAUX...ARLINGTON AND VEDAUWOO. DURING THE
  EVENING HOURS A COLD FRONT WILL MOVE SOUTHWARD THROUGH THE
  AREA...CAUSING THE WINDS TO SWING TO THE NORTHWEST BEHIND THE
  FRONT. THE WINDS BEHIND THE FRONT WILL CONTINUE TO BE STRONG FOR
  A BRIEF TIME PERIOD.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

LUNDQUIST
5 follow-up statements
463 
WWUS75 KCYS 101048
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
348 AM MST FRI DEC 10 2010

...A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM THIS MORNING
THROUGH 8 PM THIS EVENING FOR SOME AREAS ALONG AND WEST OF THE
LARAMIE RANGE...

.STRONG WESTERLY SURFACE WINDS WILL CONTINUE TO INCREASE AND 
AROUND SUNRISE WILL GUST AS HIGH AS 60 MPH IN SOME AREAS ALONG
AND WEST OF THE LARAMIE RANGE. THE STRONG WINDS WILL BE 
PRODUCED BY A COMBINATION OF VERY STRONG WINDS OVER THE REGION
IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE
PRESSURE OVER THE CENTRAL ROCKIES. THE MAIN AREAS IMPACTED BY
THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA.

WYZ104-106-110-116-117-101900-
/O.CON.KCYS.HW.W.0020.101210T1200Z-101211T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
348 AM MST FRI DEC 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...5 AM THROUGH 8 PM TODAY.

* WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP
  TO 60 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO MORE NORTHERLY
  BEHIND A COLD FRONT THIS AFTERNOON AND EVENING WITH STRONG WIND
  GUSTS PERSISTING FOR SEVERAL HOURS. 

* OBSERVED WINDS...WIND GUSTS HAVE BEEN BETWEEN 50 AND 57 MPH
  SINCE 2 AM IN THE ARLINGTON AREA. AT 310 AM...ARLINGTON HAD
  SUSTAINED WINDS OF 46 MPH WITH GUSTS TO 57 MPH. IN OTHER 
  AREAS ALONG AND WEST OF THE LARAMIE RANGE...WIND GUSTS HAVE 
  BEEN BETWEEN 30 AND 40 MPH SINCE 2 AM.  

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE
  WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WEILAND
643 
WWUS75 KCYS 101808
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1108 AM MST FRI DEC 10 2010

...A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 8 PM THIS
EVENING FOR SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.WINDS HAVE GRADUALLY INCREASE ACROSS THE AREA THIS MORNING...AND
ARE EXPECTED TO REACH HIGH WIND CRITERIA EARLY THIS AFTERNOON. THE
STRONG WINDS WILL BE PRODUCED BY A COMBINATION OF VERY STRONG
WINDS OVER THE REGION IN THE UPPER ATMOSPHERE AND A LARGE
DIFFERENCE IN SURFACE PRESSURE OVER THE CENTRAL ROCKIES. THE MAIN
AREAS IMPACTED BY THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE
VEDAUWOO AREA.

WYZ104-106-110-116-117-102345-
/O.CON.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
1108 AM MST FRI DEC 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP 
  TO 60 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO MORE 
  NORTHERLY BEHIND A COLD FRONT THIS AFTERNOON AND EVENING WITH 
  STRONG WIND GUSTS PERSISTING FOR SEVERAL HOURS. 

* OBSERVED WINDS...WINDS HAVE BEEN SUSTAINED AT 25 TO 35 MPH WITH
  GUSTS UP TO 45 MPH IN THE WARNED AREA SINCE 8 AM THIS MORNING.
  THE WINDS ARE EXPECTED TO INCREASE EARLY THIS AFTERNOON.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR 
  THOSE WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
933 
WWUS75 KCYS 102135
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MST FRI DEC 10 2010

...A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 8 PM THIS
EVENING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.STRONG AND GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH THE
REST OF THE AFTERNOON AND INTO THIS EVENING. THE STRONG WINDS
WILL BE PRODUCED BY A COMBINATION OF VERY STRONG WINDS OVER THE
REGION IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE
PRESSURE OVER THE CENTRAL ROCKIES. THE MAIN AREAS IMPACTED BY
THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA.

WYZ104-106-110-116-117-110300-
/O.CON.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
235 PM MST FRI DEC 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP
  TO 60 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO A MORE
  NORTHERLY DIRECTION BEHIND A COLD FRONT LATE THIS AFTERNOON OR
  EARLY THIS EVENING. STRONG WIND GUSTS WILL PERSIST FOR A FEW
  HOURS AFTER THE COLD FRONT PASSAGE.

* OBSERVED WINDS...WINDS HAVE BEEN SUSTAINED AT 30 TO 45 MPH WITH
  GUSTS UP TO 60 MPH IN THE WARNED AREA SINCE NOON.


* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE
  WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
KMD
248 
WWUS75 KCYS 102325
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MST FRI DEC 10 2010

...A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 8 PM THIS
EVENING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.STRONG AND GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH THE
REST OF THE AFTERNOON AND INTO THIS EVENING. THE STRONG WINDS
WILL BE PRODUCED BY A COMBINATION OF VERY STRONG WINDS OVER THE
REGION IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE
PRESSURE OVER THE CENTRAL ROCKIES. THE MAIN AREAS IMPACTED BY
THESE WINDS WILL BE ARLINGTON...BORDEAUX AND THE VEDAUWOO AREA.

WYZ104-106-110-116-117-110300-
/O.CON.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
425 PM MST FRI DEC 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP 
  TO 60 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO A MORE 
  NORTHERLY DIRECTION BEHIND A COLD FRONT LATE THIS AFTERNOON OR 
  EARLY THIS EVENING. STRONG WIND GUSTS WILL PERSIST FOR A FEW 
  HOURS AFTER THE COLD FRONT PASSAGE. 

* OBSERVED WINDS...WINDS HAVE BEEN SUSTAINED AT 30 TO 45 MPH 
  WITH GUSTS UP TO 60 MPH IN THE WARNED AREA SINCE NOON. 

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR 
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-110300-
/O.NEW.KCYS.WI.Y.0019.101210T2325Z-101211T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
425 PM MST FRI DEC 10 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 


* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...WESTERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP
  TO 50 MPH WILL BE LIKELY. THE WINDS WILL SHIFT TO THE NORTHWEST
  THIS EVENING AS THE COLD FRONT MOVES THROUGH THE PANHANDLE. THE
  STRONG WINDS WILL CONTINUE FOR A FEW HOURS AFTER THE FRONTAL
  PASSAGE.

* OBSERVED WINDS...WINDS HAVE ALREADY BEEN SUSTAINED AT OVER 30
  MPH FOR SOME LOCATIONS...WITH GUSTS AT OR ABOVE 50 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR THOSE
  WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LUNDQUIST
401 
WWUS75 KCYS 110252
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
752 PM MST FRI DEC 10 2010

WYZ104-106-110-116-117-110400-
/O.EXP.KCYS.HW.W.0020.000000T0000Z-101211T0300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
752 PM MST FRI DEC 10 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 


$$

NEZ002-003-019>021-054-055-095-096-110600-
/O.EXT.KCYS.WI.Y.0019.000000T0000Z-101211T0600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
752 PM MST FRI DEC 10 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* TIMING...THROUGH 11 PM THIS EVENING.

* WINDS...NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP
  TO 50 MPH WILL BE LIKELY. 

* OBSERVED WINDS...WINDS HAVE ALREADY BEEN SUSTAINED AT OVER 30 
  MPH FOR SOME LOCATIONS...WITH GUSTS AT OR ABOVE 50 MPH. 

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE WARNED AREA FOR 
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 9, 2:14 PM MST, 7 hours earlier.

Area forecast discussion, Dec 9, 2:14 PM MST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MST THU DEC 9 2010

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
WNW FLOW ALOFT WILL GRADUALLY BECOME MORE NWLY OVER THE WEEKEND AS
AN UPPER LEVEL RIDGE BUILDS ACROSS THE WESTERN CONUS.  IN THE
MEANTIME AN UPPER TROUGH WILL DROP SOUTHEAST ACROSS THE REGION LATE
FRIDAY AFTERNOON AND FRIDAY NIGHT AND THIS SHOULD BRING SOME MAINLY
LIGHT SNOWS TO MUCH OF THE CWA FOR A RELATIVELY SHORT TIME FRIDAY
AFTERNOON AND NIGHT.  BETTER SNOWFALL LOOKS TARGETED FOR THE
HIGHER MTNS LATE FRIDAY AFTERNOON AND EVENING BUT WILL HOLD OFF ON
ANY HILITES AS BETTER QPF LOOKING TO BE FURTHER SOUTH.  COLD FRONT
ASSOCIATDE WITH THE UPPER TROUGH WILL PASS ACROSS THE CWA BY LATE
FRIDAY AFTERNOON AND BRING COLDER TEMPERATURES FOR FRIDAY NIGHT AND
SATURDAY.  CONTINUED BREEZY/WINDY OVER AND CLOSE TO THE WY MTNS
ESPECIALLY AHEAD OF THE FRONT FRIDAY BUT HIGH WIND THREAT LOOKS LOW
AT THIS TIME THOUGH WIND PRONE AREAS LIKE NEAR ARLINGTON AND SOUTH
OF WHEATLAND MAY HAVE SOME FAIRLY STRONG GUSTS.

.LONG TERM...SUNDAY THROUGH THURSDAY
AN UPPER RIDGE WILL BE OVER THE WESTERN U.S. SUN AND MON AND THIS
WILL RESULT IN NW UPPER FLOW OVER THE FORECAST AREA. A MODERATE
STRENGTH DISTURBANCE IN THE NW FLOW WILL PRODUCE A CHANCE OF SNOW
FOR AREAS WEST OF THE LARAMIE RANGE SUN AND SUN NIGHT. MON AND
TUES WILL BE DRY AND UNSEASONABLY WARM ACROSS THE CWA. THE UPPER
RIDGE AXIS WILL MOVE OVER THE AREA MON NIGHT AND FLATTEN OUT. ON
TUES...THE UPPER RIDGE WILL REBUILD AGAIN...WITH THE AXIS CENTERED
OVER THE FORECAST AREA. SW FLOW WILL DEVELOP ALOFT TUES NIGHT AS
THE UPPER RIDGE AXIS MOVES EAST. MID LEVEL MOISTURE WILL INCREASE
OVER THE CWA AT THIS TIME. A SERIES OF DISTURBANCES WILL MOVE
ACROSS THE FORECAST AREA WED THROUGH THUR WITH THE MAIN UPPER
TROUGH MOVING OVER THE WESTERN U.S. THIS WILL RESULT IN A CHANCE
OF SNOW ACROSS THE CWA FROM WED INTO THUR. COOLER TEMPS WILL ALSO
OCCUR AT THIS TIME. HIGH TEMPERATURES WILL BE AROUND NORMAL ON
SUN...10 TO 15 DEGREES ABOVE NORMAL MON AND TUES...5 TO 8 DEGREES
ABOVE NORMAL FOR WED...AND AROUND NORMAL FOR THUR.

&&

.AVIATION...FOR 00Z TAFS.
VFR CONDITIONS WILL OCCUR ACROSS MUCH OF THE AREA TONIGHT.
HOWEVER...AREAS OF MVFR CONDITIONS WILL MOVE INTO WESTERN CARBON
COUNTY BY EARLY FRI MORNING DUE TO LOW VSBYS AND CIGS. THESE
CONDITIONS WILL SPREAD ACROSS AREAS WEST OF THE LARAMIE RANGE
THROUGH FRI MORNING. LOCAL IFR CONDITIONS WILL ALSO
OCCUR...MAINLY IN AN NEAR THE MOUNTAINS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM......RE
LONG TERM/AVN...KMD
Hazardous weather outlook, Dec 9, 11:14 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1114 AM MST THU DEC 9 2010

NEZ054-055-WYZ103>107-109>119-101200-
KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1114 AM MST THU DEC 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY WEST OR NORTHWEST WINDS CAN BE EXPECTED TODAY THEN THEY ARE
EXPECTED TO DIMINISH THIS EVENING. SOME GUSTS AROUND 40 MPH ARE
LIKELY OVER THE LOWER ELEVATIONS WITH A FEW GUSTS AROUND 50 MPH
POSSIBLE IN MORE WIND PRONE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOME SNOW IS EXPECTED TO RETURN TO PARTS OF SOUTHEAST WYOMING
FRIDAY NIGHT AND CONTINUE THROUGH SUNDAY. LIGHT SNOW ACCUMULATIONS
ARE EXPECTED IN THE VALLEYS AND HIGH PLAINS...WITH SNOW
ACCUMULATIONS OVER 6 INCHES POSSIBLE IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-095-096-WYZ101-102-108-101200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
GOSHEN COUNTY-
1114 AM MST THU DEC 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 4:01 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon24 hr

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.